Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Confluent expansions for functions of two variables
HTML articles powered by AMS MathViewer

by V. L. Deshpande PDF
Math. Comp. 28 (1974), 605-611 Request permission


In a recent paper, J. L. Fields established four theorems giving confluent expansions for functions of one variable. In the present paper, we extended one theorem of Fields for functions of two variables. The usefulness of the theorem is illustrated by obtaining known and hitherto unknown transformations for Appell functions and Horn functions.
  • V. L. Deshpande, Theorems involving confluent asymptotic expansions of functions of two variables, An. Univ. Timişoara Ser. Şti. Mat. 8 (1970), 143–151 (English, with Romanian summary). MR 326029
  • V. L. Deshpande, "Theorems on asymptotic confluent expansions for functions of two variables," J. Natur. Sci. and Math., v. 11, 1971, no. 1.
  • V. M. Bhise and V. L. Deshpande, On asymptotic confluent expansions for functions of two variables, Nederl. Akad. Wetensch. Proc. Ser. A 75=Indag. Math. 34 (1972), 106–112. MR 0330526
  • Jerry L. Fields, Confluent expansions, Math. Comp. 21 (1967), 189–197. MR 224880, DOI 10.1090/S0025-5718-1967-0224880-7
  • A. Erdélyi, Higher Transcendental Functions. Vol. I. The Hypergeometric Function, Legendre Functions, McGraw-Hill, New York, 1953. MR 15, 419. P. Appell & J. Kampé de Fériet, Fonctions hypergéométriques et hypersphériques polynômes d’Hermite, Gauthier-Villars, Paris, 1926.
  • F. G. Tricomi and A. Erdélyi, The asymptotic expansion of a ratio of gamma functions, Pacific J. Math. 1 (1951), 133–142. MR 43948
  • Earl D. Rainville, Special functions, The Macmillan Company, New York, 1960. MR 0107725
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 33A30
  • Retrieve articles in all journals with MSC: 33A30
Additional Information
  • © Copyright 1974 American Mathematical Society
  • Journal: Math. Comp. 28 (1974), 605-611
  • MSC: Primary 33A30
  • DOI:
  • MathSciNet review: 0340657